morning lows

By edvel54 Latest Reply 2011-05-02 16:01:07 -0500
Started 2011-05-02 14:48:27 -0500

My BS was way low this morning( 62) when I got up. I have been adjusting my insulin for the past couple of weeks. Am I taking too much now? It has happen several times in the past couple of weeks.

2 replies

Type1Lou 2011-05-02 15:06:18 -0500 Report

Dear Edvel,
Last year I started having scary morning lows (in the 30's and 40's); my GP kept increasing my Lantus and advised me to eliminate my dinner-time Novolog(?????!!!!); after winding up in the hospital due to lowBG and really scaring my husband, I decided it was time to see an endocrinologist again. I didn't feel comfortable with the GP's approach. I had to ask him for the referral and saw the endo in December. They changed my Lantus from a bedtime shot to a morning shot and actually reduced my Lantus dose by 5 units. This has helped. They also got me back on track by truly counting my carbs and dosing my mealtime insulin for the carbs I would be eating and taking into account what my pre-meal BG was. (I needed some re-educating in this area after 35 years as a type 1.) A good diabetes doctor will work with you to develop the right carb to insulin ratio that will work for you if you're on insulin. We're still tweaking mine and exploring maybe going on the pump. I've also begun to exercise more regularly. What had been working for me for years needed to be modified…I figured because my metabolism was changing. Getting old is not for sissies. Is an endocrinologist part of your health-care team? Sometimes, the GP's are not up to the task and we need to seek out a specialist.

edvel54 2011-05-02 16:01:07 -0500 Report

I went to an endocrinologist for years, then he moved and
I went back to my GP. In the last couple of months I have went from Actos , metformin & insulin to Janumet & insulin to Januvia & insulin. He has been concerned that the metformin was having bad side effects on my kidneys.
I weht from 33 units to 60 units of insulin in the last 2 weeks. I am still teying to tweak it, but when I wake up with lows, I get concerned. Thank You for your input.

Next Discussion: Metformin Recall »